Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Albany, NY

July 15, 2007Bennington County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 15, 2007, 12:45 PM EDT for Bennington County, Vermont. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 12:45 PM EDT (16:45 UTC)
Expired
Jul 15, 2007, 1:45 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Bennington County, VT

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 1:04 PM EDTTSTM WND DMGShaftsbury, VTWIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 151645
SVRALY
VTC003-151745-
/O.NEW.KALY.SV.W.0129.070715T1645Z-070715T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1245 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...

* UNTIL 145 PM EDT

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHAFTSBURY...OR ABOUT 7 MILES SOUTHWEST OF ARLINGTON...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON BY 1250 PM EDT...
  9 MILES SOUTH OF MANCHESTER BY 100 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4306 7334 4289 7327 4292 7300 4320 7300

$$

BGM
3 follow-up statements
000 
WWUS51 KALY 151658
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1258 PM EDT SUN JUL 15 2007

VTC003-151745-
/O.CON.KALY.SV.W.0129.000000T0000Z-070715T1745Z/
BENNINGTON VT-
1258 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR CENTRAL BENNINGTON COUNTY...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KELLEY STAND...OR ABOUT NEAR STRATTON...MOVING EAST AT
45 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4317 7324 4291 7318 4292 7300 4320 7299

$$

BGM
000 
WWUS51 KALY 151716
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT SUN JUL 15 2007

VTC003-151745-
/O.CON.KALY.SV.W.0129.000000T0000Z-070715T1745Z/
BENNINGTON VT-
116 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR BENNINGTON COUNTY...

AT 114 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR OLD BENNINGTON...OR ABOUT NEAR HOOSICK
FALLS...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAPER
MILL VILLAGE...NORTH BENNINGTON...PETERS FOUR CORNERS...BENNINGTON...
SOUTH SHAFTSBURY...SHAFTSBURY CENTER...HIDDEN VALLEY...SHAFTSBURY...
WOODFORD...WEST ARLINGTON...HEARTWELLVILLE...WOODFORD STATE PARK...
FAYVILLE...ARLINGTON...EAST ARLINGTON...KANSAS...CHISELVILLE...
GLASTENBURY...EAST KANSAS...SUNDERLAND STATION...SUNDERLAND...
RICHVILLE...MACINTYRE AND KELLEY STAND

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4313 7327 4276 7327 4275 7300 4317 7299

$$

BGM
000 
WWUS51 KALY 151742
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT SUN JUL 15 2007

VTC003-151748-
/O.EXP.KALY.SV.W.0129.000000T0000Z-070715T1745Z/
BENNINGTON VT-
142 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR BENNINGTON COUNTY EXPIRES AT
145 PM EDT...

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER 
OF THE AFTERNOON.  STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL 
WEATHER SERVICE AND MEDIA OUTLETS.  SEVERE THUNDERSTORM WATCH NUMBER 
519 REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4313 7327 4276 7327 4275 7300 4317 7299

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:30 AM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 15, 7:30 AM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
730 AM EDT SUN JUL 15 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND TODAY.  SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WITH
THE FRONT.  A FEW OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. A
WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE LOWER GREAT LAKES
REGION SUNDAY NIGHT.  THE HIGH WILL CREST OVER NEW YORK AND NEW
ENGLAND ON MONDAY WITH SEASONABLE TEMPERATURES AND DRY WEATHER.
ANOTHER DISTURBANCE WILL BRING SOME SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY/...
IT WAS TWELVE YEARS AGO THIS MORNING WHEN THE SUPER DERECHO BLASTED
ACROSS UPSTATE NY WITH TREMENDOUS WIDESPREAD WIND DAMAGE...
ESPECIALLY IN THE ADIRONDACKS.  THIS MORNINGS WEATHER MAP IS A BIT
QUIETER.

THE 40KM RUC THIS MORNING WITH THE IR PICTURE OVERLAYED SHOWS SFC
LOW PRESSURE MOVING NE THROUGH SW QUEBEC.  A COLD FRONT IS SLICING
FROM NE TO SW ACROSS THE ERN GREAT LAKES.  A 500 MB VORT MAX IN THE
W/SW FLOW IS HELPING FOCUS THE BANDS OF SHOWERS AND EMBEDDED
THUNDERSTORMS ACROSS SE ONTARIO...WRN NY...AND THE ERN SHORES OF
LAKE ONTARIO.  THE PERSISTENT LONGWAVE TROUGH ENTRENCHED OVER
CNTRL-ERN CANADA WITH ALLOW THE 500 MB SHORT WAVE TROUGH ASSOCIATED
WITH THE COLD FRONT TO PASS THROUGH MUCH OF THE REGION IN THE
AFTERNOON.  THE SEVERE THREAT LOOKS EVEN MORE MURKIER THIS
MORNING...WITH EVEN LESS INSTABILITY REALIZED ACROSS THE FCST AREA.
HOWEVER...THE 0-6 KM BULK SHEAR VALUES CONTINUE TO BE AROUND 50
KTS.  THE 0-3 KM BULK SHEAR VALUES AROUND 35 KTS.  EVEN THOUGH THE
21Z SREFS HAVE THE 50% PROBS OF MUCAPE AND SBCAPE OF 1000 J/KG OR
GREATER EAST OF THE CT RIVER VALLEY...SPC CONTINUES TO PLACE THE
MAJORITY OF THE FCST AREA IN A SLIGHT RISK.  THE GFS IS VERY MEAGER
IN TERMS OF THE SBCAPE...IT PAINTS LESS THAN 500 J/KG OVER THE
ENTIRE FCST AREA AT 18Z.  THE NAM IS MUCH MORE GENEROUS WITH
1000-1500 J/KG OF SBCAPE...THOUGH THE SFC DEWPOINTS MAY BE OFF AS
MUCH OF 5F.  BUFKIT PROFILES SUGGEST THAT INSTABILITY DROPS OFF
DRAMATICALLY AT KGFL AND KALB AFTER 18Z.  NONETHELESS...SFC
DEWPOINTS AROUND 15C WITH PLENTY OF SHEAR AND A POTENT MID AND UPPER
LEVEL JET STREAK TRAVERSING NRN NY AND NRN NEW ENGLAND WILL ALLOW
THE NRN HLF OF THE FCST AREA TO BE IN THE RIGHT REAR QUAD.  SOME
MULTICELLULAR CONVECTION MAY EVOLVE INTO A LINE OR TWO WITH BOWING
SEGMENTS WITH GUSTY/DAMAGING WINDS.  WE ADDED GUSTY WINDS IN THE
16Z-22Z TIME FRAME.  THE GFS POPS ARE MUCH LOWER THAN THE ETA.  WE
KEPT POPS AT HIGH CHANCE VALUES/LIKELY VALUES...ESPECIALLY FROM THE
CAPITAL REGION AND BERKSHIRES N/NE.  WE WENT CLOSE THE MAV/MET
VALUES FOR MAX TEMPS WITH THE REGION BEING IN A MINI WARM SECTOR
THIS AFTERNOON.

SUN NIGHT...THE WRF IS STUBBORN WITH THE SLOW PROGRESSION OF THE
SHRAS/TSRAS ON THE TAIL OF THE FRONT.  THE GFS BLASTS IT THROUGH.
WE BASICALLY ENDED ANY SHOWERS OR STORMS THAT LINGER ON PAST 22Z
PRIOR TO MIDNIGHT SOUTH AND EAST OF A KDDH-KALB-KMSV AXIS.  SOME
AREAS IN THE SOUTH THAT GET A SHOWER OR THUNDERSTORMS MAY GET A
QUICK BURST OF RAINFALL...AS A NARROW RIBBON OF PRECIPITABLE H20
VALUES AROUND 1.50 INCHES SETS UP ALONG THE FRONT.  A 1016 MB OR
SO...BUBBLE SFC HIGH BUILDS EASTWARD FROM MI AND THE CNTRL GREAT
LAKES REGION AFTER MIDNIGHT.  THE COLD AIR ADVECTION LOOKS PRETTY
WEAK IN THE WAKE OF THE FRONT...AND THE BOUNDARY LAYER WINDS MAY GO
LIGHT TO CALM QUICKLY.  WITH CLEARING SKIES...SOME PATCHY FOG MAY
OCCUR. WE DID NOT ADD IT TO THE GRIDS YET. LOWS WILL BE QUITE
COMFORTABLE STILL FOR MID JULY WITH 50S COMMON OVER THE FCST AREA.

&&

.SHORT TERM /6 AM MONDAY THROUGH TUESDAY/...
MONDAY LOOKS LIKE ANOTHER WINNER WITH HIGH PRESSURE SETTLING OVER
UPSTATE NY AND NEW ENGLAND.  850 MB TEMPS OF 12-14C WITH FULL
SUNSHINE SHOULD YIELD HIGHS IN THE U70S TO L80S IN THE VALLEYS AND
U60S TO MID 70S IN THE HILLS AND MTNS.  HUMIDITY LEVELS WILL
CONTINUE TO BE QUITE COMFORTABLE.  AN ISOLATED INSTABILITY SHOWER
MAY POP OVER THE SRN DACKS LATE IN THE DAY.  WE PLACED A SLIGHT
CHANCE VALUE THERE.

MONDAY NIGHT...A SERIOUS DETERMINISTIC MODEL DIVERGENCE OCCURRED
BETWEEN THE NAM AND THE GFS/CAN GGEM/UKMET IN THIS PERIOD.  THE NAM
BRINGS A WAVE FROM SW TO NE ACROSS W-CNTRL 03Z-09Z WITH A SHARPER
H500 TROUGH.  THE GFS/UKMET/CAN GGEM ARE FLATTER WITH THE WEAK SFC
HIGH HANGING ON.  THE POTENT SHORT WAVE REMAINS UPSTREAM OVER CNTRL
GREAT LAKES REGION.  WE DISCARDED THE 00Z WRF SOLUTION /SO DID HPC/
BASED ON THE POOR TIMING AND THE PLETHORA OF QPF IT WAS DUMPING.  WE
PLACED SOME SLIGHT CHANCE VALUES FOR SHRAS/TSRAS IN FROM WEST TO
EAST OVER THE FCST AREA DUE TO WEAK WARM AIR ADVECTION WITH A WARM
FRONT TRYING TO NUDGE IN FROM THE SOUTH.

TUESDAY...A SHORT WAVE AND ITS ASSOCIATED SFC REFLECTION MOVE NEAR
THE NY/PA BORDER PRODUCING SOME SHRAS/TSRAS. THE WAVE MOVES ALONG
THE OLD FRONTAL BOUNDARY THAT PASSES THROUGH THE REGION THIS
AFTERNOON.  THE BAROCLINIC ZONE IS FAIRLY NOTABLE.  THE SRN HLF OF
THE FCST AREA MAY GET INTO THE RIGHT REAR QUADRANT OF AN H300 JET
STREAK HELPING ENHANCE THE LIFT.  WE WENT WITH FAIRLY HIGH CHANCE
VALUES FROM THE CAPITAL REGION/MOHAWK VALLEY SOUTHWARD ON TUE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A STATIONARY FRONT REMAINS DRAPED ALONG/NEAR THE MASON DIXON LINE
WITH WEAK DISTURBANCES MOVING ALONG IT TUESDAY NIGHT INTO WED.  THIS
WILL KEEP A THREAT OF SHOWERS IN TUE NIGHT INTO WED
NIGHT...ESPECIALLY FOR THE SRN HLF OF THE FCST AREA.  HIGH PRESSURE
BUILDS SOUTH/SOUTHEAST FROM QUEBEC FOR THU.  ANOTHER FRONT IN THE NW
FLOW ALOFT DROPS SOUTHEAST OF HUDSON BAY WITH A SLIGHT CHANCE OF
SHOWERS FOR FRI.  A COOL AND DRY AIR MASS BUILDS SE FROM THE UPPER
GREAT LAKES REGION FOR SAT.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
OVERALL VFR CONDITIONS INTO THE EVENING HOURS WITH MVFR POSSIBLE
WITH CONVECTION LATE THIS MORNING AND THIS AFTERNOON AS COLD FRONT
MOVES THROUGH. SCATTERED SHOWERS WILL CONTINUE TO MOVE ACROSS THE
ADIRONDACKS WITH WIDELY SCATTERED SHOWERS ARE EXPECTED ACROSS THE
REST OF THE NORTHERN PORTION OF THE FORECAST AREA INCLUDING KGFL BUT
NORTH OF KALB EARLY THIS MORNING. ATMOSPHERE RATHER DRY...SHOWERS
WILL COME FROM A VFR CEILING AND WILL NOT REDUCE VISIBILITY BELOW
VFR (AS IS THE CASE UPSTREAM THIS MORNING). LIGHT SOUTHERLY FLOW AT
SURFACE WILL EVENTUALLY BECOME A BIT MORE SOUTHWEST AS UPSTREAM COLD
FRONT APPROACHES. EXPECT SCATTERED CONVECTION THIS AFTERNOON AS COLD
FRONT APPROACHES AND MOVES ON THROUGH THE TAF LOCATIONS. FOR
NOW...HAVE HANDLE CONVECTION WITH VICINITY SHOWER AND CB IN TAFS.
TONIGHT IN THE WAKE OF THE FRONTAL PASSAGE...WITH LIGHT WINDS AND
CLEARING SKIES FOG WILL DEVELOP ESPECIALLY IN FAVORABLE LOCALES LIKE
KGFL AND WHERE IT RAINS. EXPECT MVFR CONDITIONS DUE TO THE FOG
(PERHAPS IFR IS RAIN MOVES ACROSS THE TAF SITES).

MON...VFR...NO SIGNIFICANT WEATHER.
TUE...VFR-MVFR WITH A CHANCE OF CONVECTION.
WED AND THU...VFR...NO SIGNIFICANT WEATHER.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA
LATE THIS MORNING AND AFTERNOON TRIGGERING SCATTERED CONVECTION.
RELATIVE HUMIDITY VALUES OF 80 TO NEAR 100 PERCENT EARLY THIS
MORNING WITH DROP TO MINIMUMS OF 45 TO 55 THIS AFTERNOON. RELATIVE
HUMIDITY VALUES WILL INCREASE TO NEAR 100 PERCENT TONIGHT WITH
MINIMUMS OF 40 TO 50 PERCENT MONDAY AFTERNOON WITH HIGHER VALUES OF
50 TO 60 PERCENT ACROSS THE HIGHER TERRAIN. LIGHT SOUTHERLY WINDS
EARLY MORNING WILL BECOME SOUTHWEST AHEAD OF COLD FRONT...SHIFTING
TO WEST TO NORTHWEST WITH COLD FRONTAL PASSAGE. WINDS WILL BECOME
LIGHT OVERNIGHT AS HIGH PRESSURE BUILDS IN.

&&

.HYDROLOGY...PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO
1.25 TO 1.50 INCHES...ESPECIALLY SOUTH OF THE CAPITAL REGION...AHEAD
OF A COLD FRONT AS IT MOVES SOUTHEAST ACROSS THE AREA. K-INDEX
VALUES SHOULD REMAIN BELOW 35...AN INDICATOR FOR VERY HEAVY
DOWNPOURS. BASIN AVERAGE RAINFALL OF UP TO A QUARTER OF AN INCH ARE
EXPECTED. NO HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...IAA/BGM
FIRE WEATHER...IAA
HYDROLOGY...IAA

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 15, 11:15 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1115 AM EDT SUN JUL 15 2007

NYZ032-033-038-161100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
1115 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON
COUNTIES...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD
FRONT. THE THUNDERSTORMS WILL MOVE EAST NORTHEAST AT 30 MPH ALONG
THE SURFACE COLD FRONT TRACKING SOUTHEAST NEAR 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1115 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING HERKIMER AND HAMILTON COUNTIES...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH THE HIGHER
PROBABILITIES EXTENDING FROM THE BERKSHIRES...TO ALONG AND JUST
SOUTH OF THE CAPITAL DISTRICT INTO THE CATSKILLS AND MID HUDSON
VALLEY.  THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE DAMAGING
WIND GUSTS TO 60 MPH.  HOWEVER...THE THREAT FOR A TORNADO DOES EXIST
ACROSS THE HUDSON VALLEY IF THUNDERSTORMS RAPIDLY DEVELOP.  THE
THUNDERSTORMS WILL MOVE EAST NORTHEAST AT 30 MPH ALONG
THE SURFACE COLD FRONT TRACKING SOUTHEAST NEAR 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BGM

WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 15, 11:51 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1151 AM EDT SUN JUL 15 2007

NYZ041-050-053-054-084-151630-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
1151 AM EDT SUN JUL 15 2007

...A DEVELOPING STRONG THUNDERSTORM IN RENSSELAER...SARATOGA AND
WASHINGTON COUNTIES...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR MECHANICVILLE...OR ABOUT OVER MECHANICVILLE...AND MOVING EAST
AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOOSICK FALLS AND CAMBRIDGE BY 1210 PM EDT

BGM

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.